MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7214
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft hole occurred.The target lesion was located in a coronary artery.A 5.00mm x 20mm nc emerge balloon catheter was advanced onto the guidewire.However, it was noted the guidewire exited distal to the monorail exit port.The balloon was removed and completed the procedure with another 5.0 x 20mm nc emerge.There were no patient complications.
 
Event or Problem Description
It was reported that shaft hole occurred.The target lesion was located in a coronary artery.A 5.00mm x 20mm nc emerge balloon catheter was advanced onto the guidewire.However, it was noted the guidewire exited distal to the monorail exit port.The balloon was removed and completed the procedure with another 5.0x20mm nc emerge.There were no patient complications.
 
Additional Manufacturer Narrative
Investigation results: device analysis findings: the device was not returned for analysis as it was disposed; therefore, a technical analysis could not be performed.Device history record (dhr) review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation and is recorded accordingly in the product record review table.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this investigation is assigned a most probable investigation conclusion code of unintended use error caused or contributed to event.This code was selected as the most probable complaint cause based on the information available.It was reported that a shaft hole occurred.It was noted that the guidewire exited distal to the monorail exit port.The device was disposed of.The reported event cannot be confirmed.Based on the event description, the reported shaft hole likely occurred when loading the guidewire where an excessive force was applied to cause the guidewire to pierce the shaft polymer extrusion.Labelling indication states to carefully backload the guidewire onto the device.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24651066
Report Number2124215-2026-15549
Device Sequence Number9786940
Product Code LOX
UDI-Device Identifier08714729846710
UDI-Public(01)08714729846710(17)271009(10)37660219
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7214
Device Catalogue Number7214
Device Lot Number0037660219
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date04/22/2026
Date Device Manufactured10/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale